Alert archive / Iowa / Frost Advisories in 2014
Frost Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this frost advisory at May 16, 2014, 3:21 PM CDT for 51 counties in Iowa. It took effect at May 17, 2014, 4:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2014, 3:21 PM CDT (20:21 UTC)
- In effect from
- May 17, 2014, 4:00 AM CDT
- Expired
- May 17, 2014, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304 WWUS73 KDMX 162021 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 321 PM CDT FRI MAY 16 2014 ...NEAR FREEZING TEMPERATURES AND FROST TONIGHT... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO FALL TO NEAR FREEZING IN THE EARLY MORNING HOURS. FROST WILL BE POSSIBLE ESPECIALLY ON ELEVATED SURFACES AND IN LOW LYING AREAS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-170430- /O.NEW.KDMX.FR.Y.0002.140517T0900Z-140517T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 321 PM CDT FRI MAY 16 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY. * TIMING...TEMPERATURES WILL FALL THROUGHOUT THE OVERNIGHT HOURS...WITH THE COLDEST TEMPERATURES OCCURRING IN THE EARLY MORNING HOURS NEAR SUNRISE. * TEMPERATURE...LOW TEMPERATURES WILL FALL INTO THE LOW AND MID 30S. * IMPACTS...SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED...ESPECIALLY IN SHELTERED OR LOW LYING AREAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AWB
3 follow-up statements
113 WWUS73 KDMX 170247 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 947 PM CDT FRI MAY 16 2014 ...NEAR FREEZING TEMPERATURES AND FROST TONIGHT... .MOSTLY CLEAR SKIES AND A LIGHT WIND WILL ALLOW FOR TEMPERATURES TO FALL TO AROUND FREEZING IN THE EARLY MORNING HOURS. FROST WILL BE POSSIBLE ESPECIALLY ON ELEVATED SURFACES AND IN LOW LYING AREAS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-171100- /O.CON.KDMX.FR.Y.0002.140517T0900Z-140517T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 947 PM CDT FRI MAY 16 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY... * TIMING...TEMPERATURES WILL FALL THROUGHOUT THE OVERNIGHT HOURS...WITH THE COLDEST TEMPERATURES OCCURRING IN THE EARLY MORNING HOURS NEAR SUNRISE. * TEMPERATURE...LOW TEMPERATURES WILL FALL INTO THE LOW AND MID 30S. * IMPACTS...SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED...ESPECIALLY IN SHELTERED OR LOW LYING AREAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FAB
110 WWUS73 KDMX 170857 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 357 AM CDT SAT MAY 17 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-171200- /O.CON.KDMX.FR.Y.0002.140517T0900Z-140517T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 357 AM CDT SAT MAY 17 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES WILL FALL INTO THE LOW AND MID 30S. * IMPACTS...SENSITIVE OUTDOOR VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED...ESPECIALLY IN SHELTERED OR LOW LYING AREAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MJB
522 WWUS73 KDMX 171152 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 652 AM CDT SAT MAY 17 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-171300- /O.EXP.KDMX.FR.Y.0002.000000T0000Z-140517T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 652 AM CDT SAT MAY 17 2014 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... MANY TEMPERATURES REMAIN ABOVE FREEZING WITH OTHER TEMPS BEGINNING TO WARM AS THE SUN HAS RISEN...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MJB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at May 16, 12:32 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 16, 12:32 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1232 PM CDT FRI MAY 16 2014 .SHORT TERM /TODAY/... ISSUED AT 342 AM CDT FRI MAY 16 2014 MAJORITY OF CLOUD COVER HAS ERODED ACROSS THE CWA WITH THE EXCEPTION OF THE FAR NORTHERN/EASTERN CWA AS DRIER AIR WORKS ITS WAY INTO THE CWA. OVERNIGHT TEMPS HAVE FALLEN INTO THE 30S ACROSS MUCH OF THE CWA...AND STILL LOOK ON TRACK FOR POSSIBLE FROST FORMATION WITH TEMPS EXPECTED TO BE HOVERING AROUND FREEZING OR SLIGHTLY WARMER ACROSS MUCH OF THE WESTERN CWA BY SUNRISE. SOME WINDS STILL IN THE 5 TO 8 MPH RANGE...SO MAY PRECLUDE FROST SOMEWHAT THEREFORE STUCK WITH PATCHY FROST WORDING. SFC HIGH RIDGE AXIS BUILDING INTO ERN NEBRASKA AND WILL CONTINUE TO BUILD ESE THROUGH TODAY...WITH DRIER AND COOL AIRMASS IN PLACE. WEAK WAA ALOFT SHOULD ALLOW TEMPS TO NUDGE SLIGHTLY WARMER THAN READINGS FROM THURSDAY. CYCLONIC FLOW ALOFT REMAINS...WITH SOME MID LEVEL MOISTURE WHICH SHOULD RESULT IN A LATE MORNING/AFTERNOON CU FIELD DEVELOPING ACROSS THE CWA. THIS WILL KEEP TEMPS FROM WARMING TOO MUCH...EVEN WITH THE WAA SO EXPECT MAX TEMPS IN THE MID TO UPPER 50S. SOME INSTABILITY SHOWERS POSSIBLE ACROSS THE FAR EAST...BUT MOISTURE IS LIMITED SO DECREASED POPS AND WENT WITH SCATTERED SPRINKLE WORDING FOR THE AFTERNOON HOURS. .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 342 AM CDT FRI MAY 16 2014 COOL AIRMASS CONTINUES IN PLACE TONIGHT. CYCLONIC FLOW LESSENS AND CLOUDS ON THE DECREASE OVERNIGHT. THOUGH AIRMASS ALOFT WILL NOT BE QUITE AS COLD SATURDAY MORNING AS EARLY THIS MORNING...LOWS WILL BE STILL QUITE CHILLY AGAIN OVERNIGHT AND IN THE 30S DUE TO LACK OF ANY REAL WARM UP TODAY. PATCHY FROST WILL AGAIN BE POSSIBLE OVER THE NORTH AND PORTIONS OF CENTRAL IOWA... WESTERN...AND LOW LYING AREAS AFTER 08Z THROUGH 12Z. AN ADVISORY MAY AGAIN BE NEEDED OVER THE WEST AND NORTH THROUGH CENTRAL. WILL LET THE DAY SHIFT EVALUATE THE COVERAGE AFTER DAYTIME HIGHS AND RIDGE AXIS BECOMES BETTER DEFINED LATE TODAY FOR TONIGHT. AS RIDGE OF HIGH PRESSURE MOVES SOUTHEAST TONIGHT WEST NORTHWEST FLOW ALOFT WILL CONTINUE WITH SLOWLY INCREASING THICKNESS AND H850 TEMPS INTO SATURDAY. SUNDAY LOOKS RATHER PLEASANT WITH CONTINUED SLOW WARMING. HIGHS SATURDAY WILL REACH THE MID TO UPPER 60S WITH HIGHS TOPPING OFF AROUND THE 70 DEGREE MARK SUNDAY AS SOUTHEAST WINDS INCREASE. OTHER THAN FAIR WEATHER CUMULUS...CONDITIONS WILL BE NEARLY PERFECT. FARTHER WEST THE WELL ANTICIPATED H500 UPPER LEVEL TROUGH WILL BE ENTERING THE PACIFIC NORTHWEST SATURDAY WITH THE CURRENT WARM AIR OVER THE WEST FINALLY MOVING TOWARD THE PLAINS MONDAY. THE MODELS HAVE COME INTO BETTER AGREEMENT TONIGHT WITH THE FIRST STRONG PUSH OF THETA E ADVECTION FOR LATE SUNDAY NIGHT AND MONDAY. PREVIOUS EURO PACKAGE ADVERTISED A MONDAY ARRIVAL AND TONIGHTS 00Z GFS IS NOW SUGGESTING SHOWERS AND SCATTERED THUNDERSTORMS MOVING INTO THE WEST BY 12Z MONDAY...AND MOVING ACROSS THE FORECAST AREA THROUGH LATE MORNING TO EARLY AFTERNOON. MONDAY TEMPERATURES SHOULD BE WARMER WEST AS H850 TEMPS RAMP UP. HOWEVER THE LINGERING CHANCES FOR SHOWERS/THUNDERSTORMS OVER MOST OF THE REGION WILL HOLD HIGHS BACK IN THE 60S ONCE AGAIN FOR THE BULK OF THE AREA. BY MONDAY NIGHT THERE ARE SOME DIFFERENCES IN THE MODEL OUTPUT THROUGH TUESDAY AND MIDWEEK REGARDING THE PLACEMENT OF THE FRONT THAT ADVANCES SOUTH AND THEN RETREATS BACK TO THE NORTH AGAIN. THE SUBSEQUENT H700 10C CAP THAT FORMS WILL TEND TO KEEP CONVECTION NORTH OF THE BOUNDARY AND WARM TEMPS ACROSS THE SOUTH. THE 00Z GFS MOVES THE BOUNDARY BACK INTO CENTRAL IA BY 00Z WED AND THEN THE FRONT DRIFTS BACK SOUTH AGAIN BY 00Z THU. FOR MOST OF THE PERIOD TUESDAY THROUGH WEDNESDAY THE FORCING IS LIMITED... WHICH SHOULD RESULT IN LESSENING OVERALL COVERAGE OF THUNDER...AND ALSO LIMIT THE ACTIVITY TO LATE AFTERNOON AND OVERNIGHT TUESDAY INTO TUESDAY NIGHT. AS THE FRONT DRIFTS SOUTH WEDNESDAY A BREAK FROM THE RAIN IS EXPECTED UNTIL WEDNESDAY NIGHT. ANOTHER ROUND OF SHOWERS AND POSSIBLE THUNDER WILL BE OVER THE REGION THURSDAY THROUGH THU NIGHT. TEMPERATURES WILL REMAIN CHALLENGING THROUGH THE PERIOD WITH THE BOUNDARY DRIFTING NORTH/SOUTH. OVERALL EXPECTING MORE SEASONAL TEMPERATURES IN THE 70S TO LOWER 80S AND DEW POINTS IN THE 50S/60S...SO IT SHOULD FEEL MORE LIKE SPRING ONCE AGAIN. TOWARD LATE WEEK THE CONSENSUS IS FOR THE FRONT TO DROP BACK INTO MISSOURI AND TAKE MOST OF THE CONVECTION WITH IT AS A HUDSON BAY HIGH DROPS SOUTHWEST TOWARD THE UPPER GREAT LAKES. THOUGH THERE IS SOME UNCERTAINTY...THE EURO MODEL HAS BEEN CONSISTENT NOW FOR THE PAST TWO DAYS. THIS SHOULD PROVIDE FOR A PERIOD OF QUIET AND COOLER...BUT PLEASANT WEATHER THROUGH LATE NEXT WEEK AND POSSIBLY INTO THE WEEKEND. && .AVIATION...16/18Z ISSUED AT 1226 PM CDT FRI MAY 16 2014 CONDITIONS WILL REMAIN VFR THROUGH PERIOD WITH LOW VFR CEILINGS THROUGH THE AFTERNOON WITH CU ACROSS CENTRAL IOWA. MAY SEE BRIEF SHRA AT EASTERN SITES...KMCW/KALO IN AFTERNOON. HIGH PRESSURE WILL PUSH SOUTH OVERNIGHT WITH WINDS BECOMING LIGHT AND VARIABLE. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BEERENDS LONG TERM...REV AVIATION...AWB
Hazardous weather outlook, May 16, 8:44 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 844 AM CDT FRI MAY 16 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-171345- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 844 AM CDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS AGAIN POSSIBLE OVER PORTIONS OF THE AREA TONIGHT...ESPECIALLY NORTH OF HIGHWAY 30. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES RETURN LATE SUNDAY NIGHT THROUGH TUESDAY AND AGAIN LATE WEDNESDAY AND THURSDAY. A FEW SEVERE STORMS MAY OCCUR DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY. REV/AWB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.